Archived

This topic is now archived and is closed to further replies.

Differin 0.1% Log (Regimen Including Bactrim And Duac)

29 posts in this topic

Hi ariesgirl55,

I'm not a dermatologist, so maybe your derm knows something I don't, but I don't think you should be using Duac and Retin a at the same time. Here's why:

First, one of the key ingredients in Duac is benzoyl peroxide. BP is an oxidant - it works by oxygenating your pores. Retin a is an antioxidant. The two topicals work in opposite ways. Using Duac after applying Retin a just cancels out anything the Retin a might have done for your skin. It renders it ineffective.

Second, Retin a is stronger than Differin (I read your log). It's making your skin thin and delicate. Applying Duac the morning after using Retin a is hard enough on your skin. You're going to seriously irritate it if you use them at the same time. You really want to space out your use of topical medications that are as harsh as Retin a and Duac.

I'm on a similar regimen - Retin a Micro and BenzaClin (same active ingredients as Duac) - I apply Retin A at night and BenzaClin in the morning. If my face feels too sensitive or if it burns when I wash it, I take a day off from using either medication. You have to give your skin time to heal from the medications.

Best of luck!

Share this post


Link to post
Share on other sites

Thanks for the response!

I definitely know that my amount of topicals is kind of insane and doesn't seem to make any sense at all from what I've read. However, because my derm has told me to follow with this particular regimen, I have to do what she suggests since she's the expert and it seems to be working

When I visit her next week I'll ask if it would be better for me to only use the Duac in the am. My skin is just frustratingly dry all the time, but with the Cetaphil moisturizing cream I find it puts my flakiness at bay. Still, my skin is undergoing a lot and I wish it could just be more easily/gently maintained

Share this post


Link to post
Share on other sites

I agree with kmvanhorn about the Duac at night. Did your derm specifically tell you to use in at night in conjunction with the retin-A? I can understand if she told you to use it with the differin because the synthetic retinoid in differin is NOT affected by BP (think Epiduo).

Everything that I have read about tretinoin (retin-A) states not to use it with BP.

Good luck!

Share this post


Link to post
Share on other sites

Hi, the best thing I have ever done was get off of the oral antibiotics (OA). Google for 5 minutes and you will see that the long term use of any antibiotics will just destroy your immune system. Years ago, I was on OA for acne prescribed by a DERM, and after a few months I started getting sick A LOT; more colds, flu like systems, joint pains and fever. I went to a MD and he insisted that my symptoms had nothing to do with my use of OA. I googled "side effects of long term use of antibiotics," and that was when I realized that most doctors want your money and they make a living off of other peoples poor health and he was not looking out for my best interest. As soon as I got off of the oral antibiotics, I immediate got better and my health improved 100%. You are your best doctor. Seek the advice of experts but don't trust anyone.

I am 42 and still struggle with cystic acne and it is so frustrating but don't damage your insides trying to fix your outside.

Do your research, try different regimens and give them time to work. If it takes 2 - 3 months to see positive changes with successful meds like Retin A and Durac, it would make sence to give other formulas the same time to show a positive change. I know it is easy to say and hard to do but its the hard reality.

I hope this helps

I just went on the gluten free and organic diet and its been two weeks and no improvement in my face but hope to see some in the future. I will stay on this diet regardless because it is much more healthy, according to research.

42 year old cystic acne sufferer. I

Hi, the best thing I have ever done was get off of the oral antibiotics (OA). Google for 5 minutes and you will see that the long term use of any antibiotics will just destroy your immune system. Years ago, I was on OA for acne prescribed by a DERM, and after a few months I started getting sick A LOT; more colds, flu like systems, joint pains and fever. I went to a MD and he insisted that my symptoms had nothing to do with my use of OA. I googled "side effects of long term use of antibiotics," and that was when I realized that most doctors want your money and they make a living off of other peoples poor health and he was not looking out for my best interest. As soon as I got off of the oral antibiotics, I immediate got better and my health improved 100%. You are your best doctor. Seek the advice of experts but don't trust anyone.

I am 42 and still struggle with cystic acne and it is so frustrating but don't damage your insides trying to fix your outside.

Do your research, try different regimens and give them time to work. If it takes 2 - 3 months to see positive changes with successful meds like Retin A and Durac, it would make sence to give other formulas the same time to show a positive change. I know it is easy to say and hard to do but its the hard reality.

I hope this helps

I just went on the gluten free and organic diet and its been two weeks and no improvement in my face but hope to see some in the future. I will stay on this diet regardless because it is much more healthy, according to research.

42 year old cystic acne sufferer. I

Share this post


Link to post
Share on other sites